Missouri, 2012Damaging Winds in Missouri, July 19, 2012
July 19, 2012 · NWS SGF · 2 events in 2 counties and zones
An isolated severe thunderstorm produced damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $300,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe thunderstorm produced damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 19, 1:58 PM CST, 36 minutes earlier.
Area forecast discussion, Jul 19, 1:58 PM CST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
258 PM CDT THU JUL 19 2012
.DISCUSSION...
RESIDUAL CLOUD COVER FROM STORMS THAT IMPACTED KANSAS AND NORTHWEST
MISSOURI...HELPED KEEP TEMPERATURES IN THE 90S TODAY IN MOST
LOCATIONS. DEW POINTS MIXED DOWN INTO THE 50S AND LOWER 60S...WHICH
ALSO MITIGATED HEAT INDICES.
WITH A BACK DOOR FRONT PENETRATING THE REGION TONIGHT INTO FRIDAY
MORNING...TEMPERATURES IN THE EASTERN OZARKS WILL COOL BY A FEW
DEGREES THROUGH SATURDAY. UPPER 90S TO LOWER 100S ARE STILL
EXPECTED IN SOUTHEAST KANSAS AND WESTERN MISSOURI.
ONLY SLIGHT CHANCES FOR RAIN IS EXPECTED WITH THIS FRONTAL PASSAGE.
WIDESPREAD RAIN IS DEFINITELY NOT FORECASTED...AND MOST LOCATIONS
WILL REMAIN DRY.
BEGINNING SUNDAY...ALL LOCATIONS WILL START TO EXPERIENCE A WARMING
TREND. INDICATIONS FROM THE ECMWF SUGGESTS THAT THE SUMMERTIME
RIDGE OF HIGH PRESSURE WILL BECOME EVEN STRONGER OVER KANSAS AND
MISSOURI...CAUSING TRIPLE DIGIT HEAT OVER ALL OF THE NATIONS MID
SECTION FROM MONDAY THROUGH WEDNESDAY.
THE COMBINATION OF A HOT AND DRY AIRMASS...ALONG WITH ONGOING
DROUGHT CONDITIONS...WILL CAUSE DEW POINTS TO FALL INTO THE 40S AND
50S ON AN AFTERNOON BASIS. THIS WILL MITIGATE HEAT INDICES FROM
REACHING 105 DEGREES OR HIGHER IN SOUTHEAST KANSAS AND THE MISSOURI
OZARKS.
ONE ITEM TO MONITOR THAT COULD MESS THINGS UP FOR NEXT WEEK...BOTH
THE GFS AND THE CANADIAN MODELS SIGNAL FOR A SHORTWAVE TO ROUND THE
NORTHEAST PERIPHERY OF THE SUMMERTIME RIDGE MONDAY NIGHT INTO
TUESDAY. IF THIS IS CORRECT...CLOUD COVER AND PRECIPITATION COULD
UNFOLD...MOST LIKELY OVER EASTERN AND CENTRAL MISSOURI...CAUSING
LOWER TEMPERATURES. THE ECMWF DOES NOT ANALYZE THIS WAVE...AND KEEPS
THE REGION HOT AND DRY THROUGH ALL OF NEXT WEEK.
AS FOR THE HEAT HEADLINE...THE HEAT ADVISORY REMAINS IN EFFECT
THROUGH SUNDAY. AT SOME POINT...WE WILL RE-EVALUATE ANY ADJUSTMENTS
THAT NEED TO BE MADE FOR NEXT WEEK. AFTERNOON MIXING AND LOWER DEW
POINTS WILL HAVE AN INFLUENCE ON THIS DECISION.
CRAMER
&&
.AVIATION...
/ISSUED 122 PM CDT THU JUL 19 2012/
FOR THE 19/1800Z KSGF/KJLN/KBBG TAFS...A COLD FRONT WILL MOVE
SOUTH THROUGH THE REGION AFTER 20/0000Z. CLOUD COVER FROM
DISSIPATED TSTMS HAS LIMITED FURTHER TSTM REDEVELOPMENT BUT WILL
WATCH TRENDS OVER THE NEXT FEW HOURS. TSTMS OVER SE KS HAVE
INCREASED SOMEWHAT OVER THE PAST COUPLE OF HOURS AND DEVELOPMENT
EAST INTO THE KJLN AREA MAY BE POSSIBLE. OTHERWISE...VFR
CONDITIONS ARE EXPECTED FOR THE TAF PERIOD WITH WINDS VEERING TO
THE NORTH AND NORTHEAST BEHIND THE FRONT.
DSA
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR MOZ055>058-066>071-
077>083-088>098-101>106.
KS...HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR KSZ073-097-101.
&&Hazardous weather outlook, Jul 19, 12:00 PM CST, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT THU JUL 19 2012
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201015-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 PM CDT THU JUL 19 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED...
ELEVATED EXCESSIVE HEAT RISK.
ELEVATED FIRE WEATHER RISK.
LIMITED HAIL RISK.
LIMITED THUNDERSTORM WIND DAMAGE RISK.
LIMITED LIGHTNING RISK.
DISCUSSION...
AFTERNOON HEAT INDEX VALUES WILL RANGE FROM THE UPPER 90S TO
AROUND 105 DEGREES AREA WIDE TODAY.
SUSTAINED WINDS AROUND 15 MPH AND MINIMUM AFTERNOON RELATIVE
HUMIDITY VALUES AROUND 30 PERCENT WILL RESULT IN AN ELEVATED FIRE
WEATHER RISK FOR EXTREME SOUTHEASTERN KANSAS AND PORTIONS OF THE
MISSOURI OZARKS WEST OF THE HIGHWAY 65 CORRIDOR.
ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS
THE AREA TODAY. MOST OF THIS ACTIVITY WILL FEATURE SMALL HAIL AND
WIND GUSTS TO 40 MPH. A FEW STORMS MAY REACH SEVERE LIMITS IN
AREAS SOUTHEAST OF THE INTERSTATE 44 CORRIDOR AND EAST OF THE
HIGHWAY 65 CORRIDOR.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
AFTERNOON HEAT INDICES WILL RANGE FROM THE MIDDLE 90S TO
AROUND 105 DEGREES FROM FRIDAY THROUGH WEDNESDAY.
THE FIRE WEATHER RISK WILL REMAIN LIMITED TO ELEVATED ACROSS THE
REGION THROUGH THE MIDDLE OF NEXT WEEK AS HOT AND DRY WEATHER
PERSISTS.
.SPOTTER INFORMATION STATEMENT...
DUE TO THE ISOLATED NATURE OF THUNDERSTORM ACTIVITY TODAY...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
GAGAN / CRAMER
Thunderstorm Wind, Taney
- When
- July 19, 2:34 PM CST
- Where
- Taney County, 2.35 mi SSW of Pt Lookout
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 36.590, -93.250
A boat dock on Tablerock Lake was damaged by a downburst to the southwest of Hollister.
Thunderstorm Wind, Ozark
- When
- July 19, 3:30 PM CST
- Where
- Ozark County, 2.66 mi SW of Mammoth
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $200,000
- Reported by
- Law Enforcement
- Coordinates
- 36.500, -92.430
A downburst knocked down numerous trees and power lines along Highway 5 south of Gainesville. The downed power lines caused a fire which destroyed two homes. Time was estimated.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Louisiana, July 19 to 21, 20124 deaths · $1.0 million · EF1 · 21 events
- Hail and Damaging Winds in Kentucky, July 19 to 20, 20122 deaths · 1 injured · $777,000 · 1.75 in hail · 64 events
- Damaging Winds and Lightning Strikes in Tennessee, July 19, 2012$558,000 · 56 kt wind · 29 events
- Damaging Wind in Indiana, July 19, 2012$500,000 · 70 kt wind · 1 event
- Excessive Heat in Oklahoma, July 19 to 20, 201210 injured · 2 events
- Hail and Damaging Winds in Kentucky, July 19, 2012$315,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Arkansas, July 19 to 21, 2012$122,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Oklahoma, July 19, 2012$56,000 · 74 kt wind · 7 events
- Damaging Winds in Arkansas, July 19, 2012$60,000 · 75 kt wind · 5 events
- Damaging Wind in Illinois, July 19, 20122 injured · $25,000 · 61 kt wind · 1 event
- Damaging Winds in West Virginia, July 19, 2012$34,000 · 50 kt wind · 9 events
- Damaging Wind in Illinois, July 19, 2012$30,000 · 61 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 386516, 386515.